+ Reply to Thread
Results 1 to 6 of 6
  1. #1

    Hot Flashes from Lupron - help



    I seem to be one of those men who gets the hot flashes - both day and night. Sometimes it's debilitating - What can I do? Has anyone had any luck with supplements? vitamins? other therapies? Help.


  2. #2


    Hot flashes are just one of the treatable side effects from hormone therapy. But different things work for different people. These 2 articles on our website should be helpful:

    (Lupron is hormone therapy which has a lot of names - This article uses "Testosterone Deprivation". The next one uses "Androgen Deprivation" - same thing.)

    1) Preventing and Treating the Side Effects of Testosterone Deprivation Therapy http://www.prostate-cancer.org/pcricms/node/226


    2) Effects of Androgen Deprivation Therapy Induced by Estrogen Deficiency http://www.prostate-cancer.org/pcricms/node/373

    Hope this is helpful,
    Jan Manarite - PCRI


  3. #3


    I consistently drank iced green tea, one for the anti-oxidants, but the other for the cool drink.


  4. #4


    David - Nice to see you on Blue Community. Your experiences and insight will be helpful to many, I'm sure.
    Thanks for chiming in.

    Jan

    Jan Manarite
    PCRI Senior Educational Facilitator

    (310) 743-2110 or
    (239) 395-0995 Direct
    The PROSTATE CANCER RESEARCH INSTITUTE is a registered non-profit organization. Visit us at www.PCRI.org
    I am a prostate cancer researcher and advocate, not a medical professional. Information I share with you is to help expand your knowledge for discussion with your own physicians and should not be considered actual medical advice.

  5. #5


    As far as hormonal solutions go, one guy I know pretty much eliminated them with an estrogen patch, with pre-irradiation of the chest to prevent/get rid of gynecomastia. Estrogen transdermal patches don't seem to have the same danger of causing thromboembolisms that pills do, and may be beneficial in further reducing testosterone. I've read that megastrol and medroxyprogesterone (forms of progesterone) are also very effective, but can cause weight gain and PSA increases. Cyproterone acetate, a steroidal anti-androgen (available in Canada and UK) that is sometimes part of the ADT regimen there (where it is an alternative to non-steroidal bicalutamide/Casodex or flutamide) has been shown to be superior to all the others at stopping hot flashes. It can be liver toxic, however.

    Some anti-depressants seem to help but the reported results aren’t as good as the hormonal remedies: Effexor, Zoloft and Paxil may help; but Prozac, Celexa and Lexapro have not shown any benefit. Gabapentin (Neurontin), an anti-spasmotic, is also sometimes prescribed.

    Among the herbal treatments, sage/salvia extract has been reported to help in a pilot study, but soy, black cohosh, and crushed flaxseed failed in controlled random trials.

    Acupuncture, with or without electro-stimulation, has consistently shown to improve hot flash symptoms. It has no side effects, and has been reported in many studies to be as or more effective than most of the above drugs. It may stimulate hypothalamic opioid activity to reverse the thermal dysregulation. I think they do it in the ear. Has anyone here tried this?


  6. #6


    Tall Allen,

    Thanks for the post - very helpful, and I believe you're right about different solutions for different men.

    I do not know anyone who has tried acupuncture, but I know there's a few good studies on it. Some people probably have trouble with insurance reimbursement.
    Why don't you start a new Thread and title it - Acupuncture for Hot Flashes?

    I think new threads with new titles might have a better chance of getting the attention and replies you're looking for...

    Jan

    Jan Manarite
    PCRI Senior Educational Facilitator

    (310) 743-2110 or
    (239) 395-0995 Direct
    The PROSTATE CANCER RESEARCH INSTITUTE is a registered non-profit organization. Visit us at www.PCRI.org
    I am a prostate cancer researcher and advocate, not a medical professional. Information I share with you is to help expand your knowledge for discussion with your own physicians and should not be considered actual medical advice.


 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
 
 
Copyright © 2000 - 2011, PCRIBC.Org All Rights Reserved.